Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Can probiatic capsules be given for loose motions if having antibiotics after LRTI ?

sir, my son aged 16 has undergone LRTI and has been under IV antibiotics for the last one week TRUZOL 4.5. Now, he is recovering and is still under moxif 400 tabs once a day. however, he is having loose motions. can i give him becelac pb. probiotic capsules. if so, when exactly to give it.
Asked On : Mon, 27 Feb 2012
Answers:  2 Views:  414
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Infectious Diseases 's  Response
Welcome to Healthcare Magic forum.
Moxif 400 contains moxifloxacin an antibiotic used for treating respiratory infections.
Prolonged antibiotics can disrupt the normal gut flora and cause antibiotic induced diarrhoea.
The treatment is maintaining hydration by plenty of fluids , nutritious easily digestible diet and probiotics.
You can give becelac pb or econorm or any brand of lactobacillus (probiotic ) capsules twice daily can be taken empty stomach too with water. Once the antibiotics are stopped the diarrhoea should resolve in 2_4 days.If it persists or your son develops any new symptom like vomiting, fever then please consult his doctor and get him investigated for other infective causes.
Hope that answers your query.
Wish your son a speedy recovery.
Answered: Mon, 27 Feb 2012
I find this answer helpful
General & Family Physician Dr. Divya Kuttikrishnan's  Response
Hello there,
The loose stools could be due to antibiotic associated diarrhoea. If it is not too severe you can give him becelac pb or vizylac( a combination of good bacteria and vit B complex)one capsule twice a day with food . Also keep him rehydrated with plenty of fluids. You could also give him ORS. Mix one sachet of ORS in one litre of clean drinking water and let him drink it as and when he is thirsty. After preparing ORS , use it within 24 hours. If the solution is not over by 24 hours, then discard it and prepare a fresh solution. If he is severely dehydrated please visit your doctor.
Answered: Mon, 27 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor